Alert archive / Arkansas / River Flood Warnings in 2019
River Flood Warning 36, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 8, 2019, 7:52 PM CST for Craighead County, Arkansas. It took effect at Feb 11, 2019, 11:13 AM CST. It was in force for 15 days.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2019, 7:52 PM CST (01:52 UTC)
- In effect from
- Feb 11, 2019, 11:13 AM CST
- Expired
- Feb 26, 2019, 9:06 AM CST
- In force
- 15 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Craighead County, AR
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River at Lake City (LCRA4).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07040450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 8, 5:35 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 8, 5:35 PM CST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Memphis TN 535 PM CST Fri Feb 8 2019 .UPDATE... See the 00z aviation discussion. && .PREV DISCUSSION... /issued 309 PM CST Fri Feb 8 2019/ DISCUSSION... Arctic high pressure has settle over the Mid-South today. Looks like highs didn't even get out of the 30s with a few locations across Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee only reaching near 30 degrees. Temperatures will drop quickly this evening in locations near the MO/AR and KY/TN border where clouds have not moved in yet. Elsewhere, clouds will continue to spread northward ahead of a disturbance that will move into the ARKLATEX region this evening. Several models continue to show some light overrunning precipitation occurring across North Mississippi during the overnight hours. Radar is picking up some echoes already, but so far it's mainly mid clouds as have not seen an observation report any precipitation. With the cold airmass in place, any precipitation that squeezes out during the overnight hours will fall as freezing rain or sleet. Have added a 20 pop back into the forecast for now. Another overrunning precipitation event will occur beginning Saturday Night. The cold airmass is expected to moderate on Saturday, but the Mississippi Delta will still only see highs reach into the mid 30s. As a result, temperatures will drop to near or below freezing by midnight as rain will begin spreading into the area. As a result, rain will change over to freezing rain. Minor ice accumulations will occur before freezing rain changes back to rain as surface winds turn around to the south warming temperatures back above freezing. A classic heavy rain pattern will set up across the Mid-South as a stalled frontal boundary will be draped across the Mid-South, roughly along the Interstate 40 corridor. Weak disturbances will move along the boundary which will produce round after round of heavy rain through Tuesday when a cold front will finally sweep through the CWA. Rain totals will be between 3 to 5 inches north of Interstate 40 with isolated higher amounts. Flash flood guidance are relatively low across portions of West Tennessee due to recent rainfall. Flash flooding could become an issue with this next system depending on how heavy it comes down. River flooding will occur and a Flood Watch will likely be needed. High pressure will briefly move into the area mid-week, but another cold front will move into the area Thursday into Thursday Night and will bring additional chances for rain. KRM && .AVIATION... /00z TAFs/ VFR conditions are anticipated through the TAF period with ceilings generally at or above 10,000 ft. Some elevated radar echoes are approaching north MS and may result in some light sleet at KTUP overnight. However, the sub-cloud layer is quite dry and it will take a while for the column to moisten and allow precip to reach the surface. No accumulations/impacts are expected. Any showers should move east of the area Saturday morning with dry conditions through the afternoon hours. Winds will be from the northeast at around 10 kts through the period. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 8, 4:47 AM CST, 15 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 447 AM CST Fri Feb 8 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 447 AM CST Fri Feb 8 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Freezing rain is possible across portions of Northeast Arkansas, the Missouri Bootheel and Northwest Tennessee late Saturday into early Sunday. Minor ice accumulations will be possible before precipitation changes to all rain as temperatures rise above freezing. Heavy rainfall Sunday through early Tuesday may cause flooding concerns for area rivers and low-lying areas prone to flooding...especially along and north of I-40. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 7:34 PM CST | River Flood Advisory | MEG | DeSoto | 15 hr |
| Feb 9, 6:00 AM CST | River Flood Advisory | MEG | DeSoto | 5 days |
| Feb 9, 10:47 AM CST | River Flood Advisory | MEG | Coahoma, Tunica | 4 days |
| Feb 8, 7:58 PM CST | River Flood Warning | MEG | Obion, Weakley | 5 days |
| Feb 8, 7:58 PM CST | River Flood Warning | MEG | Dyer | 23 days |
| Feb 8, 8:03 PM CST | River Flood Warning | MEG | Decatur, Hardin | 17 hr |
| Feb 9, 3:08 AM CST | Winter Weather Advisory | MEG | Lake | 28 hr |
| Feb 9, 10:33 AM CST | River Flood Warning | MEG | Fayette, Shelby | 68 hr |
| Feb 9, 1:13 PM CST | River Flood Advisory | MEG | Decatur, Hardin | 5 days |
| Feb 9, 3:28 PM CST | Flood Watch | MEG | Benton, Carroll, Crockett, Dyer, Gibson, Henry and 4 more | 60 hr |
| Feb 8, 7:52 PM CST | River Flood Warning | MEG | Mississippi, Poinsett | 21 days |
Nearby
River Flood Warnings in Arkansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.